Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 139, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 26, 2020, 12:59 PM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Mar 28, 2020, 10:15 PM EDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2020, 12:59 PM EDT (16:59 UTC)
- In effect from
- Mar 28, 2020, 10:15 PM EDT
- Expired
- Apr 3, 2020, 12:00 PM EDT
- In force
- 6 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Clinton (CLNI3).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 26, 12:58 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 26, 12:58 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Indianapolis IN 1258 PM EDT Thu Mar 26 2020 .UPDATE... The AVIATION section has been updated below. && .SYNOPSIS... Issued at 338 AM EDT Thu Mar 26 2020 Showers will return this afternoon and hang around through much or all of the weekend. Thunderstorms will also be possible at times with strong storms possible on Saturday. Heavy rain and flooding will also be possible this weekend. After that, dry and cooler weather is in store under the influence of high pressure early next week. Finally more showers are possible by early next Tuesday as a low pressure system moves south of the area. && .NEAR TERM /Rest of Today and Tonight/... Issued at 1007 AM EDT Thu Mar 26 2020 Brought in showers a little faster down south with rain already crossing the Mississippi river near St. Louis. May have to make more adjustments to timing later. Lowered high temperatures some northwest with thicker high cloud cover already moving in. Latest SPC Day 1 Outlook has a Marginal Risk today, mainly for hail. Updated products to reflect this threat. Previous discussion follows... Models in good agreement that the cold front, currently from the northern Great Lakes to northern Kansas will drop southeast across central Indiana late today and this evening as a northern California trough pivots southeast across the Sierra Nevada. Combination of deepening moisture, 40 plus knot low level jet nosing in from the south, 90 knot mid level jet moving over southern Indiana, a 160 knot upper level jet over northern Michigan and weak instability will team up to trigger scattered to numerous showers and isolated thunderstorms this afternoon and tonight. South and southeast winds will allow temperatures to reach the lower 70s this afternoon over areas south of Bloomington. However, with the cold front moving through northern sections of the area earlier in the afternoon, areas north of Tipton will only see the lower 60s. && .SHORT TERM /Friday through Saturday night/... Issued at 338 AM EDT Thu Mar 26 2020 Heavy rain and times, flooding and thunderstorms will be the main concerns in the short term. Models in reasonable agreement that the cold front will become quasi- stationary near the Ohio river on Friday as flow will be parallel to the front. 305K Isentropic lift, potent upper jet and deep moisture will support widespread convection through Friday night. Then, the front will return to the north as a warm front Friday night into Saturday. An associated cold front will then sweep through Saturday night. This, the deep moisture and upper support will result in more widespread convection through at least Saturday evening. Heavy rain will be possible at times. Flooding will certainly be a possibility this weekend, especially over southeastern sections, where moderate flooding occurred early this week. WPC suggests 2 inches or more storm total rainfall is possible through Saturday night. Embedded thunderstorms per weak instability will also allow for isolated higher rain amounts. Surface base CAPEs 500-1000 J/K combined with the kinematics would suggest a few storms could be strong or even severe Saturday afternoon and evening. Convection will be ending or decreasing in coverage from west to east Saturday night as the cold front marches through. With the front near the Ohio river, there will continue to be a large north and south temperature gradient on Friday with afternoon highs in the upper 50s north to lower 70s south looking reasonable per the blend. With the front north of the area, look for temperatures in the upper 60s to mid 70s on Saturday. && .LONG TERM /Sunday through Wednesday Night/... Issued at 301 AM EDT Thu Mar 26 2020 A few rain showers will linger into Sunday afternoon (mainly north) until the aforementioned low pressure system pushes farther northeast. In the wake of the system, ample subsidence will result in dry conditions from Sunday evening into Monday night. At that point, rain chances will increase again though from the southwest as the next system traverses the Missouri and northern Ohio Valleys. The best chances for rain with that system will be on Tuesday, gradually diminishing by Wednesday. Meanwhile, temperatures through the period will generally be at or slightly above normal. && .AVIATION (Discussion for the 261800Z TAF Issuance)... Issued at 1258 PM EDT Thu Mar 26 2020 Conditions are expected to deteriorate to MVFR by 00Z and then remain there for much of the rest of the period. Most of the current showers and thunderstorms to the west look to miss the TAF sites early on, but expect convection to increase in coverage during the afternoon, especially for KLAF and KIND. Showers will continue into the evening before diminishing in coverage. Can't rule out a thunderstorm at any TAF site into this evening, but expected coverage is too low to mention. A front will sink south through the area into this evening, so quick wind shifts will occur as it passes. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...MK/50 SHORT TERM...MK LONG TERM....TDUD AVIATION...50
Hazardous weather outlook, Mar 26, 9:53 AM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 953 AM EDT Thu Mar 26 2020 INZ021-028>031-035>049-051>057-060>065-067>072-271400- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 953 AM EDT Thu Mar 26 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorms are possible this afternoon and evening. Hazards: Lightning and hail. Timing: After 2 PM. Discussion: A cold front will drop southeast across central Indiana this afternoon and tonight. A few strong storms with hail are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Rain, heavy at times, and embedded thunderstorms are likely at times through Saturday night. A few strong to severe storms are possible Saturday afternoon and evening. Heavy rain may bring additional flooding to the area. Discussion: Active weather is expected through Saturday night as a warm front lifts northeast over central Indiana Friday night and Saturday morning and a cold front follows Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .STORM MOTION STATEMENT... The expected storm motion today is from the west at 50 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:59 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 21 days |
| Mar 26, 12:59 PM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 21 days |
| Mar 26, 12:59 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 9 days |
| Mar 26, 12:59 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Mar 26, 12:59 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 7 days |
| Mar 26, 12:59 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 8 days |
| Mar 26, 12:59 PM EDT | River Flood Warning | IND | Tippecanoe | 4 days |
Nearby
River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.